Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Hydrocephalus, Cerebral Palsy, Epilepsy and chronic neutropenia. Prescribed keppra. Awaited botox. Is it risky?

My son has Hydrocephalus , Cerebral Palsy , Epilepsy and severe chronic neutropenia believed to be autoimmune neutropenia . He is 3.5yrs old. The Neutropenia has been ongoing for 11 months (that we know of). His marrow has responded when he has had small infections. He is on Keppra for seizures. He is due to undergo Botox therapy in one week for spasticity in his right leg. Please advise risks. The attending pediatrician and his hematologist believe there s a small risk of introducing bacteria and that this would be easily managed with antibiotics should he develop an absyss. We are struggling to find any data on neutropenia and Botox use so that we can make a decision.
Asked On : Thu, 5 Jul 2012
Answers:  1 Views:  200
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Neurologist 's  Response
Dear Benjamin

Following points may be able to answer querry:

1 There is a very small risk of neutropenia (as well as exacerbation of pre-existing neutropenia) with botox therapy. It is considered to be autoimmune reaction and generally does not lead to serious consequence and improves gradually.

2 Introducing bacteria is a distant possibility with botox injection if sufficient precautions are taken during procedure. If unfortunately it occurs, it can be managed by treating doctor.

3 Incidentall Keppra (levetiracetam) can also result in low white cell count and youe hematologist must have considered it

Wish all the best

Answered: Thu, 5 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor